Ohio, 2005Damaging Wind in Ohio, July 12, 2005
July 12, 2005 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 12, 1:40 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 12, 1:40 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT TUE JUL 12 2005
.SHORT TERM(TONITE THRU THU)...
RMNS OF DENNIS WL BE NLY STNRY OVR SRN IN AREA THRU FRI KEEPING MOST
ENERGY CLOSE TO CNTR. DAILY INSTABILITY MAY ADD A FEW SHRA/TSRA TO
AN OVERALL SML CHC FOR MOST OF CWA XCPT IN SW DUE TO BETTER
PROXIMITY TO UPR LOW. MNLY E TO NELY FLOW SHUD KP NE OH AND NW PA
LKSHORE FAIRLY QUIET DURG AFTN AND EVE ACTIVITY BUT MAY ADD LLVL
CONVERGC WHERE SRN EXTEND OF BNDRY ENDS UP LATE EACH AFTN. MAY TRY
AND SHOW SOME OF THIS DIFFERENTIAL IN PRECIP THREAT WITHOUT CUTTING
THE MUSTARD TOO THIN. WITH MID AND HI CLD DEBRIS OVR AREA MUCH OF
TNGT AND WED NITE WL RAISE LOWS A BIT MANY PLACES.
&&
.LONG TERM(THUR NITE THRU TUE)...
WITH RMNS OF TROP SYS OVR SRN IN AREA WL START LONG TERM AS
CONTINUATION OF SHORT TERM WITH CONTD CHC FOR SHRA/TSRA WITH POPS
TAPERED OFF FM W TO E. AS SYS FINALLY WEAKENS THEN CDFNT PROGGED TO
MOV ACRS AREA TUE SO CONTD CHC MON AND TUE.
&&
.AVIATION (18Z-18Z)...
LOW LVL MOISTURE RETURN HAS ALLOWED DEWPOINTS TO INCREASE INTO THE
60S MOST AREAS. COMBINED WITH WINDS LESS THAN 10 KT...TROPICAL
MOISTURE WILL CONTINUE TO INCREASE THRU TONIGHT. THIS SHOULD ALLOW
FOR MVFR VSBYS TO OCCUR AFTER OVERNIGHT. IN FACT...A FEW PLACES MAY
SEE VSBYS AROUND 2SM. OTHERWISE...THE BEST MOISTURE WITH THE REMNANT
LOW FROM DENNIS CONTINUES TO BE MAINLY WEST OF THE AREA. WITH
DAYTIME HEATING...THERE MAY BE A FEW SHOWERS OR STORMS THIS
AFTN/EVE...BUT NOT ENOUGH COVERAGE TO PUT INTO THE TAFS (EXP W WHERE
MOISUTRE IS BETTER).
MORE MOISUTRE MOVES INTO THE WEST TMRW MRNG WHICH MAY ALLOW FOR A
FEW SHOWERS TO DEVELOP/MOVE INTO THE AREA. WL GO WITH PROB30 GRPS
FOR NOW IN TOL AND FDY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...MRD
Hazardous weather outlook, Jul 12, 4:38 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
538 AM EDT TUE JUL 12 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-130935-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
538 AM EDT TUE JUL 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
A FEW OF THE THUNDERSTORMS TODAY AND EVENING COULD BE STRONG.
.DAYS TWO THROUGH SEVEN...
SOME OF THE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD HAVE
LOCALIZED HEAVY RAIN. SOME PONDING OF WATER MAY OCCUR.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 4:29 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT TUE JUL 12 2005
OHZ021-122230-
SUMMIT OH-
INCLUDING THE CITIES OF...AKRON
529 PM EDT TUE JUL 12 2005
AT 526 PM EDT...A STRONG THUNDERSTORM WAS MOVING NORTHWEST AT
25 MPH. THIS STORM COULD PRODUCE SMALL HAIL...HEAVY RAIN AND
WIND GUST TO 35 MPH.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Hancock
- When
- July 12, 4:38 PM EST
- Where
- Hancock County, 8 mi E of Findlay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -83.500
A few large limbs and power lines were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 12 to 21, 200530 deaths · 1 event
- Flash Flood in Puerto Rico, July 12, 20052 deaths · 1 event
- Heat in Utah, July 12, 20051 death · 1 event
- Damaging Winds and Lightning Strike in Texas, July 12, 2005$185,000 · 50 kt wind · 7 events
- Damaging Wind in New York, July 12, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 12, 2005$30,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, July 12, 2005$40,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 12 to 13, 2005$30,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2005$30,000 · 53 kt wind · 2 events
- Flash Flood in Georgia, July 12, 2005$25,000 · 1 event
- Damaging Wind in Louisiana, July 12, 2005$25,000 · 53 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2005$25,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466193.